Alert archive / Oklahoma / Flash Flood Watches in 2015
Flash Flood Watch 3, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at May 13, 2015, 2:20 PM CDT for 7 counties in Oklahoma. It took effect at May 13, 2015, 4:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2015, 2:20 PM CDT (19:20 UTC)
- In effect from
- May 13, 2015, 4:00 PM CDT
- Expired
- May 14, 2015, 7:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Choctaw County, OK, Creek County, OK, McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Pushmataha County, OK
The radar
The Tulsa radar (KINX), 122 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035 WGUS64 KTSA 131920 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 220 PM CDT WED MAY 13 2015 ...MORE RAIN ON THE WAY LATER TODAY AND TONIGHT... .AN UPPER STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN PLAINS THROUGH TONIGHT. A BAND OF RAINFALL AND ISOLATED THUNDERSTORMS WILL MOVE INTO EASTERN OKLAHOMA LATER TODAY...AND WILL GRADUALLY SLIDE ACROSS THE REGION TONIGHT BEFORE EXITING THURSDAY MORNING. OKZ049-053-064>066-071-073-141200- /O.NEW.KTSA.FF.A.0003.150513T2100Z-150514T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUSHMATAHA-CHOCTAW-CREEK-OKFUSKEE-OKMULGEE-MCINTOSH-PITTSBURG- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...BRISTOW... OKEMAH...OKMULGEE...EUFAULA...MCALESTER 220 PM CDT WED MAY 13 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL OKLAHOMA... NORTHEAST OKLAHOMA AND SOUTHEAST OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL OKLAHOMA...OKFUSKEE. IN NORTHEAST OKLAHOMA...CREEK AND OKMULGEE. IN SOUTHEAST OKLAHOMA...CHOCTAW...MCINTOSH...PITTSBURG AND PUSHMATAHA. * THROUGH THURSDAY MORNING * BAND OF MODERATE TO OCCASIONALLY HEAVY RAIN IN EMBEDDED STORMS WILL MOVE INTO EASTERN OKLAHOMA LATER TODAY. RAINFALL AMOUNTS COULD EXCEED AN INCH OVER A THREE HOUR PERIOD IN SOME LOCATIONS. THIS RAIN WILL FALL OVER AREAS THAT HAVE BEEN HIT HARD BY RECENT RAINS AND FLOODING OVER THE PAST WEEK...CAUSING RESERVIORS SUCH AS LAKE EUFAULA TO REACH THEIR CAPACITY. ANY ADDITIONAL HEAVY RAINS MAY CAUSE MORE FLOODING ISSUES...AS SMALLER CREEKS AND STREAMS IN THE VICINITY OF LAKE EUFAULA MAY NOT DRAIN PROPERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. && $$ LACY
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at May 13, 10:51 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 13, 10:51 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1051 AM CDT WED MAY 13 2015 .DISCUSSION... WILL SCALE POPS BACK A LITTLE FOR THE AFTERNOON WITH THE MORE WIDESPREAD RAIN LIKELY HOLDING OFF UNTIL VERY LATE THIS AFTERNOON...OR EARLY EVENING ACROSS THE WRN ZONES. HAVE ALSO LOWERED TEMPS A LITTLE AND SMOOTHED SKY GRIDS TO ACCOUNT FOR MORE UNIFORM SKY COVER. STILL APPEARS THE HIGHEST RAINFALL AXIS SHOULD STAY TO THE WEST OF OUR FORECAST AREA...HOWEVER LOCATIONS WEST OF HIGHWAY 75 THAT ARE EXPECTED TO SEE THE MOST RAINFALL THROUGH TOMORROW WILL NEED TO BE WATCHED. UPDATED ZFP/PFM/AFM OUT SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....30
Hazardous weather outlook, May 13, 12:57 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CDT WED MAY 13 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1257 PM CDT WED MAY 13 2015
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
RISK...LIMITED.
AREA...MAINLY WEST OF A VINITA TO MCALSETER LINE.
ONSET...THIS EVENING AND OVERNIGHT.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...THIS EVENING AND OVERNIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...MID AFTERNOON.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
RAIN CHANCES WILL INCREASE LATER THIS AFTERNOON AND ESPECIALLY
THROUGH TONIGHT AS AN UPPER LEVEL SYSTEM LIFTS INTO THE CENTRAL AND
SOUTHERN PLAINS. FORECAST INSTABILITY APPEARS QUITE MEAGER WHICH
WILL LIMIT THE SEVERE WEATHER THREAT. LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE...ESPECIALLY ACROSS PARTS OF EASTERN OKLAHOMA WEST OF
HIGHWAY 75. SOME LOCALIZED FLOODING MAY DEVELOP.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
LOW SHOWER AND THUNDERSTORM CHANCES WILL REMAIN ACROSS THE AREA
TOWARD THE END OF THE WEEK. BETTER CHANCES OF STORMS...INCLUDING
SOME SEVERE WEATHER AND ADDITIONAL HEAVY RAINFALL...ARRIVE BY
LATER SATURDAY INTO SUNDAY AS A STRONG UPPER SYSTEM EJECTS INTO
THE CENTRAL PLAINS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
ADDITIONAL RAINFALL ON TOP OF RECENT RAINS WILL AID IN POTENTIAL
FLASH FLOOD CONDITIONS AGAIN OVER PARTS OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. SEVERE WEATHER POTENTIAL IS ALSO FORECAST TO
INCREASE THIS WEEKEND. CONTINUE TO MONITOR AS LATEST FORECASTS ARE
REFINED OVER THE COMING DAYS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, May 13, 12:50 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TORNADO 7 NW MOYERS 34.40N 95.74W
05/10/2015 F0 PUSHMATAHA OK STORM CHASER
STORM CHASER REPORTED 3 MINUTE LONG TORNADO OVER OPEN
COUNTRY. NWS STORM SURVEY TEAM COULD NOT ACCESS AREA IN
WHICH TORNADO OCCURRED.
0718 PM TORNADO 4 N YANUSH 34.76N 95.31W
05/10/2015 F2 LATIMER OK NWS STORM SURVEY
A TORNADO SNAPPED OR UPROOTED NUMEROUS TREES...DESTROYED
A METAL BUILDING...SEVERELY DAMAGED TWO HOMES...DAMAGED
THE CRAVENS VFD...DAMAGED AN OIL DRILLING SITE...AND
DESTROYED OUTBUILDINGS. THE TORNADO WAS ON THE GROUND FOR
ABOUT 15 MILES AND ENDED AT ABOUT 741 PM 3.7 MILES
SOUTHWEST OF RED OAK.
0746 PM TORNADO 1 NW RED OAK 34.96N 95.09W
05/10/2015 F0 LATIMER OK NWS STORM SURVEY
AN EF-0 TORNADO SNAPPED NUMEROUS LARGE TREE LIMBS ALONG A
3.7 MILE LONG PATH. TORNADO ENDED ABOUT 752 PM CDT. THIS
TORNADO WAS WITNESSED BY 2 STORM CHASERS.
&&
EJCNearby
Flash Flood Watches in Oklahoma, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.